Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 139, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 14, 2014, 1:26 PM CDT for Madison County, Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 1:26 PM CDT (18:26 UTC)
- Expired
- Jul 14, 2014, 2:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Madison County, AR
The radar
The Western Arkansas radar (KSRX), 87 km from the middle of the area, began a volume at 18:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 1347 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted, in the capitals the NWS used until 2016.
412
WUUS54 KTSA 141826
SVRTSA
ARC087-141915-
/O.NEW.KTSA.SV.W.0139.140714T1826Z-140714T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
126 PM CDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL MADISON COUNTY IN NORTHWEST ARKANSAS...
* UNTIL 215 PM CDT
* AT 124 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAINT
PAUL...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...PETTIGREW AND BOSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3576 9352 3576 9369 3577 9373 3579 9378
3589 9371 3586 9352 3577 9351
TIME...MOT...LOC 1827Z 292DEG 21KT 3580 9369
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
377
WWUS54 KTSA 141845
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
145 PM CDT MON JUL 14 2014
ARC087-141915-
/O.CON.KTSA.SV.W.0139.000000T0000Z-140714T1915Z/
MADISON AR-
145 PM CDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MADISON COUNTY UNTIL 215 PM CDT...
AT 143 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PETTIGREW...
AND MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE STORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3576 9352 3576 9369 3578 9376 3579 9376
3587 9360 3586 9352 3577 9351
TIME...MOT...LOC 1845Z 303DEG 12KT 3577 9364
HAIL...1.00IN
WIND...60MPH
$$897
WWUS54 KTSA 141914
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
214 PM CDT MON JUL 14 2014
ARC087-141925-
/O.EXP.KTSA.SV.W.0139.000000T0000Z-140714T1915Z/
MADISON AR-
214 PM CDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN TULSA.
LAT...LON 3576 9352 3576 9369 3578 9376 3579 9376
3587 9360 3586 9352 3577 9351
TIME...MOT...LOC 1915Z 303DEG 12KT 3572 9354
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 12:34 PM CDT, 52 minutes earlier.
Area forecast discussion, Jul 14, 12:34 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1234 PM CDT MON JUL 14 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. ONGOING WIDESPREAD LIGHT SHOWERS SOUTH OF INTERSTATE 40 ARE EXPECTED TO CONTINUE W/ THUNDERSTORMS MORE LIKELY DURING THE AFTERNOON. THIS ACTIVITY MAY IMPACT KFSM/KMLC TERMINALS. AN ADDITIONAL BAND OF PRECIP IS EXPECTED W/ THE NEXT FRONTAL ZONE THIS EVENING...THOUGH COVERAGE OF HEAVIER STORMS MAY BE MORE ISOLATED THUS VCTS CODING. VFR CONDITIONS WILL PREVAIL W/ THE EXCPECTION BEING INFLUENCE FROM ANY STRONGER STORMS. && .PREV DISCUSSION... /ISSUED 1123 AM CDT MON JUL 14 2014/ ..UPDATE... DISCUSSION... MID LEVEL TROUGHING NOTED FROM WESTERN MO THROUGH CENTRAL OK AND WILL PUSH SOUTHWARD THROUGH THE DAY. THIS COMBINED WITH WEAK SFC BOUNDARY CURRENTLY ALONG INTERSTATE 40 WILL SUPPORT AN UPTICK IN SHOWER/STORM COVERAGE THIS AFTERNOON. AN ADDITIONAL FOCUS WILL BE CONVECTION ONGOING ALONG STRONG COLD FRONT ACROSS NORTHERN KS...AND THIS ACTIVITY WILL BE TOWARD THE OK/KS BORDER BY LATE AFTERNOON AND EARLY EVENING. UPDATED FORECAST WILL INCREASE PRECIP CHANCES ACROSS SOUTHERN AREAS. INCREASING INSTABILITY DURING THE AFTERNOON WILL SUPPORT A LIMITED RISK OF SEVERE WEATHER. && .PRELIMINARY POINT TEMPS/POPS... TUL 92 62 81 59 / 20 20 0 10 FSM 91 66 82 61 / 40 20 0 10 MLC 93 65 84 59 / 50 20 10 0 BVO 91 59 81 55 / 20 20 0 10 FYV 87 61 78 52 / 20 20 0 10 BYV 88 59 76 53 / 20 20 10 10 MKO 91 63 81 57 / 20 20 0 0 MIO 91 59 79 55 / 20 20 0 0 F10 92 64 81 59 / 40 20 0 10 HHW 98 70 87 62 / 50 30 20 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...07
Hazardous weather outlook, Jul 14, 1:00 PM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT MON JUL 14 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT MON JUL 14 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTERNOON. DANGEROUS HEAT. RISK...LIMITED. AREA...EXTREME SOUTHEAST OKLAHOMA. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...ALL EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...EVENING. DISCUSSION... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON SOUTH OF A LINE FROM MCALESTER TO FAYETTEVILLE...WITH DAMAGING OUTFLOW WINDS POSSIBLE WITH THE STRONGER STORMS. ADDITIONAL THUNDERSTORMS MAY SPREAD INTO NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS LATE THIS AFTERNOON AND EVENING...ASSOCIATED WITH A STRONGER COLD FRONT. THESE STORMS WILL ALSO HAVE POTENTIAL FOR DAMAGING OUTFLOW WINDS. AHEAD OF THIS FRONT...HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS EXTREME SOUTHEAST OKLAHOMA THROUGH THIS AFTERNOON. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...NO HAZARDS. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL INCREASE WEDNESDAY THROUGH THURSDAY... AND AN AXIS OF HEAVY RAIN CONTINUES TO APPEAR LIKELY DURING THIS TIMEFRAME. CURRENTLY THE HEAVIEST RAINS ARE FORECAST ACROSS SOUTHEAST OKLAHOMA...WHERE WIDESPREAD 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE FORECAST. THIS AMOUNT OF RAINFALL WILL INCREASE THE POTENTIAL FOR BOTH FLASH FLOODING AND LARGER RIVER FLOODING. THUNDERSTORM CHANCES WILL CONTINUE FOR LATE WEEK INTO THE WEEKEND... AS A WARM FRONT RETURNS NORTHWARD THROUGH THE REGION. TEMPERATURES WILL REMAIN WELL BELOW NORMAL FOR MUCH OF THE UPCOMING WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Jul 14, 10:00 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 1 S COLLINSVILLE 36.35N 95.84W
07/13/2014 TULSA OK PUBLIC
THUNDERSTORM WIND GUST MOVED STEEL SHED APPROXIMATELY 150
FEET.
&&
BLHSpecial weather statement, Jul 14, 1:06 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
106 PM CDT MON JUL 14 2014
ARZ011-020-141845-
FRANKLIN AR-MADISON AR-
106 PM CDT MON JUL 14 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
NORTHEASTERN FRANKLIN
IN NORTHWEST ARKANSAS
SOUTHERN MADISON
AT 107 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF SAINT PAUL...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...RED STAR...SAINT PAUL...PETTIGREW...
COMBS...BRASHEARS...DUTTON...PATRICK AND BOSTON.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3587 9352 3577 9351 3576 9352 3576 9369
3572 9369 3579 9391 3596 9386 3590 9350
3588 9350
TIME...MOT...LOC 1807Z 285DEG 19KT 3585 9377The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:06 PM CDT | Special Weather Statement | TSA | Madison | 39 min |
| Jul 14, 2:50 PM CDT | Special Weather Statement | TSA | Madison | 25 min |
| Jul 14, 3:51 PM CDT | Special Weather Statement | TSA | Madison | 24 min |
| Jul 14, 3:56 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 21 min |
| Jul 14, 5:52 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 38 min |
| Jul 14, 6:24 PM CDT | Special Weather Statement | TSA | Sebastian | 36 min |
| Jul 14, 6:56 PM CDT | Special Weather Statement | TSA | Sebastian | 49 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.